MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 VACCESS CT LOW-PROFILE POWER-INJECTABLE IMPLANTABE PORT, CHRONOFLEX, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 VACCESS CT LOW-PROFILE POWER-INJECTABLE IMPLANTABE PORT, CHRONOFLEX, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 7380000
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one guidewire within guidewire hoop was received for evaluation.Gross visual, microscopic visual, functional and dimensional testing were performed on the retuned device.The investigation is confirmed for the identified deformation issue as a bent was noted on the distal tip of the guidewire.The investigation is also confirmed for the identified fracture and material protrusion/extrusion issue as the flat inner core wire was observed to be fractured and protruding out of the outer coil of guidewire just proximal to the distal tip.The measurements of the outer diameter of the guidewire recorded during sample evaluation were slightly below specification but not considered definitely out of tolerance as manufactured, as the procedure/use factors could have contributed to a tiny decrease in outer diameter of the guidewire.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 07/2022).
 
Event or Problem Description
It was reported that during a port implant procedure, the guidewire allegedly had a problem.The procedure was completed using another device.There was no reported patient injury.

Brand Name
VACCESS CT LOW-PROFILE POWER-INJECTABLE IMPLANTABE PORT, CHRONOFLEX, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12958981
Report Number3006260740-2021-05177
Device Sequence Number5449781
Product Code LJT
UDI-Device Identifier00801741027451
UDI-Public(01)00801741027451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7380000
Device Catalogue Number7380000
Device Lot NumberREEW4904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2021
Initial Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown